News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Spotting on patch after being on for 1& 1/2 yrs


 kdblu09 - Thu May 31, 2007 5:07 pm

I am a 29F (with 2 kids)who has been on the Ortho Evra for a year and a half. This month I removed the patch for my period on 5/5 & my period started 5/9(which is normal) new patch went on 5/12. I had a little bit of trouble with patch sticking the first week (i was on vacation and tried to stick it on my butt so it wouln't show in my bathing suit normally i wear it on alter. hips) but was able to reapply and it was never off for more than a couple of minutes. On the morning of 5/19 after having intercourse I went to the bathroom & was spotting brown discharge when I wiped. It then turned more reddish later and was there everytime I wiped after using the restroom on 5/19 & 5/20 then on 5/21 it was brown and by the morning of 5/22 it was gone. I've been tired and had intermit. nausea w/dry heaves & vomitting since. I have never had break through bleeding on patch and am VERY concerned as I had a lot of sex on vaca.I set a dr's appt for 6/11 that was the soonest I could but I am very concerned and my obgyn has not called me back yet. Could the patch have failed and is it possible that was implantation bleeding or what exactly causes spotting when on patch for this long?
 Dr. Safaa Mahmoud - Tue Jun 19, 2007 1:14 pm

User avatar Hello,

There are many other causes for period abnormalities such as yours. These include 'normal' hormonal disturbances as well as hormonal disturbances that result from the use of contraception. This also commonly occurs when there is irregular or interrupted use as you have described.

Although from your description it is less likely that pregnancy is the cause (since bleeding started when ovulation time is expected to occur in a normal cycle without contraception) , it is a good idea to consult your doctor about doing a pregnancy test (either blood or urine test). The fact that spotting may also be a sign of a threatened miscarriage makes pregnancy test more important.

A blood pregnancy test can tell you if you are pregnant a few days (6-8 days) after ovulation and fertilization has occurred. On the other hand, a simple urine pregnancy test can be done at home one week or more after the missing menstrual cycle.

I hope you find this answer useful. Please let me know if you have further questions.

Best regards.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here